Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Taking Serlift and Lorezapam. Head hurts and feels even more agitated. What shoud I do? Concerned about the findings?

Doctor, my mum is on Serlift 50 and Lorezapam. She says that when she takes the Serlift 50 her head hurts and she feels even more agitated. She has been taking it for the past four years and its only recently that she is experiencing these sympthoms. What shoud I do? I daren't tell her to stop taking it after reading some of the Q&As here.

Asked On : Wed, 27 Mar 2013
Answers:  2 Views:  316
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response

Sertraline (Serlift) can cause symptoms of headache and agitation but this is seen mostly during initial part of the treatment or a recent hike in dose.

If agitation is not severe then try not to stop it abruptly since that can cause many distressing symptoms. Watch out for any suicidal thoughts or attempts while she is agitated.

The symptoms could also be due to the underlying illness itself getting flared up.
Take your mother to her psychiatrist at the earliest for evaluation and change in medications.

Hope this helps,
Dr A Rao
Answered: Mon, 8 Jul 2013
I find this answer helpful
  User's Response
As a general rule, medication side-effects with sertraline are usually seen only in the initial days of treatment.
What is the illness for which she has been prescribed sertraline?
In most cases it is anxiety or depression.
Sertraline 50 mg may not be sufficient for an active episode of depression or anxiety. It may help to prevent an episode, but if she is having a relapse of depression or anxiety, then the dose may need adjustment. Even if she has been regularly taking 50 mg sertraline per day, she may be having a recurrence of illness (in a mild form).
You can take her once to her psychiatrist who can assess the current situation and advice accordingly.
Answered: Mon, 8 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor